Alert archive / New Mexico / Red Flag Warnings in 2022

Red Flag Warning 29, NWS Midland/Odessa, TX

April 20, 2022Culberson County, Gaines County, Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Apr 20, 2022, 9:19 PM CDT for Culberson County, Gaines County, Texas; 5 counties in New Mexico. It took effect at Apr 21, 2022, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2022, 9:19 PM CDT (02:19 UTC)
In effect from
Apr 21, 2022, 10:00 AM CDT
Expired
Apr 21, 2022, 9:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Culberson County, TX, Gaines County, TX

The radar

The Holloman AFB radar (KHDX), 168 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5650 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS84 KMAF 210219
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
919 PM CDT Wed Apr 20 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 11% OR LESS, 
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS...

NMZ116>119-TXZ045-270>273-220200-
/O.CAN.KMAF.FW.W.0028.000000T0000Z-220421T0600Z/
/O.UPG.KMAF.FW.A.0027.220421T1400Z-220422T0200Z/
/O.NEW.KMAF.FW.W.0029.220421T1500Z-220422T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
919 PM CDT Wed Apr 20 2022 /819 PM MDT Wed Apr 20 2022/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ THURSDAY FOR FOR RELATIVE HUMIDITY OF 11% OR LESS,
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... 

* AFFECTED AREA...Gaines, Sacramento Foothills and Guadalupe 
  Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe 
  Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, 
  Van Horn and Highway 54 Corridor and Eastern Culberson County.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Thursday.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$

TXZ046-050-059-274-210330-
/O.CAN.KMAF.FW.W.0028.000000T0000Z-220421T0600Z/
/O.CAN.KMAF.FW.A.0027.220421T1400Z-220422T0200Z/
Dawson-Andrews-Loving-Reeves County Plains-
919 PM CDT Wed Apr 20 2022

...RED FLAG WARNING IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...  
...FIRE WEATHER WATCH IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has cancelled the
Red Flag Warning.  The Fire Weather Watch has been cancelled.

Critical fire weather conditions are no longer expected.

$$

TXZ051-060>062-067>069-075-275>278-281-210330-
/O.CAN.KMAF.FW.W.0028.000000T0000Z-220421T0600Z/
Martin-Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Presidio Valley-
919 PM CDT Wed Apr 20 2022

...RED FLAG WARNING IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has cancelled the
Red Flag Warning.

Critical fire weather conditions are no longer expected.

$$

TXZ047-210330-
/O.CAN.KMAF.FW.A.0027.220421T1400Z-220422T0200Z/
Borden-
919 PM CDT Wed Apr 20 2022

...FIRE WEATHER WATCH IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has cancelled the 
Fire Weather Watch.

Critical fire weather conditions are no longer expected.

$$

44
2 follow-up statements
955 
WWUS84 KMAF 210827
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
327 AM CDT Thu Apr 21 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM 1 PM CDT/12 PM MDT TO 10 PM
CDT/9 PM MDT FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO SOUTH TO THE PRESIDIO VALLEY...

NMZ116>119-TXZ270>273-212100-
/O.NEW.KMAF.FW.A.0028.220422T1800Z-220423T0300Z/
/O.CON.KMAF.FW.W.0029.220421T1500Z-220422T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
327 AM CDT Thu Apr 21 2022 /227 AM MDT Thu Apr 21 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE 
HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND CULBERSON
COUNTY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND CULBERSON COUNTY...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor and Eastern Culberson County.

* TIMING...Warning...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM 
  MDT/ today. Watch...Friday afternoon and evening.

* WINDS...Warning...Southwest 15 to 30 mph with gusts up to 40
  mph. Watch...South to southwest 20 to 45 mph with gusts up to 65
  mph in the Guadalupe Mountains.

* RELATIVE HUMIDITY...As low as 5 percent for the warning and as
  low as 7 percent for the watch.

* RFTI...4 to 8 or near critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ045-212100-
/O.CON.KMAF.FW.W.0029.220421T1500Z-220422T0200Z/
Gaines-
327 AM CDT Thu Apr 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
GAINES COUNTY...

* AFFECTED AREA...Gaines.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ today.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ059-060-067-274>278-281-212100-
/O.NEW.KMAF.FW.A.0028.220422T1800Z-220423T0300Z/
Loving-Winkler-Ward-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Presidio Valley-
327 AM CDT Thu Apr 21 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE
WESTERN PERMIAN BASIN AND UPPER TRANS PECOS SOUTHWARD TO THE
PRESIDIO VALLEY...

* AFFECTED AREA...Loving, Winkler, Ward, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills and Presidio Valley.

* TIMING...Friday afternoon and evening.

* WINDS...South to southwest 20 to 30 mph with gusts up to 45 
  mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
852 
WWUS84 KMAF 211921
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
221 PM CDT Thu Apr 21 2022

...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR RELATIVE 
HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS
OF WEST TEXAS...

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO SOUTH TO 
THE PRESIDIO VALLEY...

NMZ116>119-TXZ270>273-220730-
/O.UPG.KMAF.FW.A.0028.220422T1800Z-220423T0300Z/
/O.NEW.KMAF.FW.W.0030.220422T1800Z-220423T0300Z/
/O.CON.KMAF.FW.W.0029.000000T0000Z-220422T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
221 PM CDT Thu Apr 21 2022 /121 PM MDT Thu Apr 21 2022/

...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR RELATIVE 
HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS
OF WEST TEXAS...

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO SOUTH TO 
THE PRESIDIO VALLEY...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor and Eastern Culberson County.

* TIMING...Warning...through this evening. Watch...Friday 
  afternoon and evening.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...8 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ059-060-067-274>278-281-220730-
/O.UPG.KMAF.FW.A.0028.220422T1800Z-220423T0300Z/
/O.NEW.KMAF.FW.W.0030.220422T1800Z-220423T0300Z/
Loving-Winkler-Ward-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Presidio Valley-
221 PM CDT Thu Apr 21 2022

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO SOUTH TO 
THE PRESIDIO VALLEY...

* AFFECTED AREA...Loving, Winkler, Ward, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills and Presidio Valley.

* TIMING...Friday afternoon and evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...5 to 6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ045-220200-
/O.CON.KMAF.FW.W.0029.000000T0000Z-220422T0200Z/
Gaines-
221 PM CDT Thu Apr 21 2022

...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR RELATIVE 
HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR GAINES COUNTY...

* AFFECTED AREA...Gaines.

* TIMING...Through this evening.

* WINDS...South 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 5:26 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 20, 5:26 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
526 PM CDT Wed Apr 20 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 525 PM CDT Wed Apr 20 2022

VFR conditions will prevail next 24 hours in modest return flow. A
few high-based cu will be possible invof KMAF Thursday afternoon.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 152 PM CDT Wed Apr 20 2022

Temperatures are very warm this afternoon. In fact, we officially
have broken the daily high temperature record for Midland before 3
PM with a temperature of 94F. Much of the region is running in the
upper 80s into the 90s with tripe-digits confined along the Rio
Grande Valley. Coupled with some elevated southwest winds out west,
a large chunk of the region is in a Red Flag Warning thanks to the
continued very high to extreme fire danger (More in the fire weather
disco below). Clear skies will remain for the rest of today and
tonight with low temps reaching only the 50s and 60s areawide thanks
to above normal boundary layer temps and winds staying a bit up this
evening. Another risk of fire weather and hot temps in the 90s will
be present tomorrow for much of the region, but with a record high
over 100F at Midland International, not expecting any records to
fall. An isolated storm or two will be possible across the Stockton
Plateau, Upper Trans Pecos and western Permian late afternoon as
modest CAPE and strong thermal heating could break the cap present
allowing for some convective generation. Not looking at much
coverage, but someone could get lucky and get some rain tomorrow!
Lows follow evening will remain warm with temps well into the 50s
and 60s as winds stay up once again and boundary layer temps stay
above normal.

&&

.LONG TERM...
(Friday through  Tuesday)
Issued at 152 PM CDT Wed Apr 20 2022

We remain in an active weather pattern looking ahead with more fire
weather, wind, and even some thunderstorms in the forecast. By
Friday afternoon, a well established dryline will lie across central
portions of the area. An upper trough moving out of the Rockies and
onto the Plains will induce a strong surface trough lee side of the
Rockies. Strong winds are expected either side of the dryline with
wind advisories and warnings likely. Low level moisture will keep
fire weather conditions low for the Permian Basin and Lower Trans
Pecos, but further west, expect another critical fire weather
day. Temperatures will cool back into the 80s east of the dryline,
but remain hot across SE NM south to the Big Bend. There will be
a chance for a few storms Friday evening along the dryline with
coverage being low with no well-defined disturbance.

The dryline shifts east Saturday with southwesterly, downslope winds
increasing across the area. Temperatures will stay above normal and
mostly near 90 for highs during the afternoon. Luckily, a cold front
is due to arrive early Sunday with a few storms possible along the
front for the eastern Permian Basin. Temperatures will cool back to
near normal early next week with the area seeing a well-deserved
break from critical fire weather conditions.

&&

.FIRE WEATHER...
Issued at 152 PM CDT Wed Apr 20 2022

We are seeing critical fire weather conditions across much of the
area currently with record high temperatures, single digit RH's,
and gusty west winds. Winds are even gusting to near 60 mph in the
Guadalupe Mountains with extreme fire weather conditions noted
there. Critically to extremely dry fuels will continue to remain
an issue until we see appreciable moisture. A Red Flag Warning
remains in effect. The dryline will surge back west this evening
with very good to excellent recoveries across the Permian Basin
south to the Lower Trans Pecos. Further west, expected poor
recoveries near 25 percent.

Another hot day expected Thursday with critical fire weather
conditions confined mostly to SE NM, the Upper Trans Pecos and the
Guadalupe/Delaware Mountains. This is where RH values in the
single digits will combine with southwest winds 15 to 25 mph. A
Fire Weather Watch remains in effect for Thursday for the above
mentioned area as well as northern portions of the Permian Basin,
Reeves County, Loving County, and western Culberson County.
Further east, we will see critical RH's, but winds look to stay
generally under 15 mph.

The dryline will set up along the TX/NM border Friday afternoon
with very windy conditions either side of the boundary. Cooler
conditions and higher RH's are expected for much of the Permian
Basin and Lower Trans Pecos so fire weather concerns will be
relatively low. Further west, relative humidity values of 10
percent or less will combine with the strong winds to produce
critical to locally extreme fire weather conditions. Fire weather
concerns continue into Saturday, but a cold front looks to bring
relief in the form of cooler temps and higher RH early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               64  96  65  87 /   0  10  10  10
Carlsbad                 55  93  56  95 /   0   0  10  10
Dryden                   65  93  67  90 /   0  10  10  20
Fort Stockton            61  96  64  95 /   0  10  10  20
Guadalupe Pass           59  85  60  87 /   0   0   0   0
Hobbs                    53  93  58  91 /   0   0  10  30
Marfa                    49  90  52  91 /   0   0  10  20
Midland Intl Airport     62  96  64  87 /   0   0  10  20
Odessa                   64  96  65  88 /   0   0  10  20
Wink                     54  96  63  96 /   0   0  10  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 1 AM CDT /midnight MDT/ Thursday for
     Andrews-Chinati Mountains-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Loving-Marfa Plateau-Martin-Midland-
     Pecos-Presidio Valley-Reeves County Plains-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     Fire Weather Watch from Thursday morning through Thursday
     evening for Andrews-Borden-Dawson-Eastern Culberson County-
     Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Loving-Reeves County Plains-Van Horn and
     Highway 54 Corridor.

     High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Red Flag Warning until midnight MDT tonight for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Thursday morning through Thursday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

     High Wind Warning until 8 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

&&

SHORT TERM...87
LONG TERM....29
AVIATION...44
Hazardous weather outlook, Apr 20, 2:36 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
236 PM CDT Wed Apr 20 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-211945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
236 PM CDT Wed Apr 20 2022 /136 PM MDT Wed Apr 20 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning remains in effect through late this evening for
Southeast New Mexico and most of West Texas.

A High Wind Warning remains in effect through early this evening for
the Guadalupe and Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Fire Weather Watch is in effect from Thursday morning through
Thursday evening for Southeast New Mexico and adjacent areas of West
Texas.

High winds are possible Friday in the Guadalupe and Delaware
Mountains. Windy conditions are also possible across the adjacent
plains.

Strong to severe thunderstorms may be possible Friday afternoon and
evening for portions of Southeast New Mexico and the northern Permian
Basin.

Intermittent elevated and critical fire weather conditions are
possible each day into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Apr 20, 7:18 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
718 PM CDT WED APR 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST 4 S PINE SPRINGS        31.83N 104.80W
04/20/2022  M61 MPH          CULBERSON          TX   AWOS

            KGDP ASOS MEASURED A WIND GUST OF 61 MPH.

0538 AM     NON-TSTM WND GST 3 NNW PINE SPRINGS      31.93N 104.83W
04/20/2022  M62 MPH          CULBERSON          TX   MESONET

            THE RAWS AT GUADALUPE BOWL MEASURED A WIND
            SPEED OF 62 MPH.

0606 AM     NON-TSTM WND GST PINE SPRINGS            31.89N 104.81W
04/20/2022  M59 MPH          CULBERSON          TX   MESONET

            PINE SPRINGS MESONET MEASURED A WIND GUST OF
            59 MPH.

&&
Local storm report, Apr 20, 7:42 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT WED APR 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST 4 S PINE SPRINGS        31.83N 104.80W
04/20/2022  M61 MPH          CULBERSON          TX   AWOS

            KGDP ASOS MEASURED A WIND GUST OF 61 MPH.

0538 AM     NON-TSTM WND GST 3 NNW PINE SPRINGS      31.93N 104.83W
04/20/2022  M62 MPH          CULBERSON          TX   MESONET

            THE RAWS AT GUADALUPE BOWL MEASURED A WIND
            SPEED OF 62 MPH.

0606 AM     NON-TSTM WND GST PINE SPRINGS            31.89N 104.81W
04/20/2022  M59 MPH          CULBERSON          TX   MESONET

            PINE SPRINGS MESONET MEASURED A WIND GUST OF
            59 MPH.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:11 PM CDTHigh Wind WatchMAFCulberson16 hr
Apr 21, 3:27 AM CDTFire Weather WatchMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more11 hr
Apr 21, 1:50 PM CDTHigh Wind WarningMAFAndrews, Borden, Crane, Culberson, Dawson, Ector and 12 more38 hr
Apr 21, 1:50 PM CDTWind AdvisoryMAFAndrews, Borden, Crane, Culberson, Dawson, Ector and 14 more32 hr
Apr 21, 2:21 PM CDTRed Flag WarningMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more32 hr

Nearby

Red Flag Warnings in New Mexico, 2022Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.